Alert archive / Wyoming / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 13, 2009, 9:11 PM MDT for Natrona County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2009, 9:11 PM MDT (03:11 UTC)
- Expired
- Jun 13, 2009, 11:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 179 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 140311 FFWRIW WYC025-140515- /O.NEW.KRIW.FF.W.0001.090614T0311Z-090614T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 911 PM MDT SAT JUN 13 2009 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING... THIS INCLUDES THE CITY OF CASPER... * UNTIL 1115 PM MDT * AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASPER... MILLS...EDNESS K WILKINS STATE PARK...EVANSVILLE AND BAR NUNN RADAR RAINFALL ESTIMATES OF TWO TO THREE INCHES OF RAIN OVER THE CASPER AREA SINCE 7 PM MDT. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 178 AND 197. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4299 10639 4299 10611 4273 10612 4274 10642 $$ C. BAKER
2 follow-up statements
000 WGUS75 KRIW 140401 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1001 PM MDT SAT JUN 13 2009 WYC025-140515- /O.CON.KRIW.FF.W.0001.000000T0000Z-090614T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NATRONA WY- 1001 PM MDT SAT JUN 13 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR EAST CENTRAL NATRONA COUNTY... AT 958 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS HAVE PRODUCED VERY HEAVY RAIN OF 2 TO 4 INCHES OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASPER...MILLS...EVANSVILLE AND BAR NUNN ADDITIONAL RAINFALL AMOUNTS OF A QUARTER INCH IS POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4299 10639 4299 10611 4273 10612 4274 10642 $$ C. BAKER
000 WGUS75 KRIW 140510 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1110 PM MDT SAT JUN 13 2009 WYC025-140530- /O.EXP.KRIW.FF.W.0001.000000T0000Z-090614T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NATRONA WY- 1110 PM MDT SAT JUN 13 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM MDT FOR EAST CENTRAL NATRONA COUNTY... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 178 AND 197. THE FLOODING HAS SUBSIDED IN THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. THE HEAVY RAINFALL HAS ENDED IN THE AREA. FLOODING IS NO LONGER ANTICIPATED IN THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4299 10639 4299 10611 4273 10612 4274 10642 $$ AR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:27 PM MDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 3:27 PM MDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 327 PM MDT SAT JUN 13 2009 .SHORT TERM...TONIGHT THROUGH TUESDAY THIS EVENING...BY FAR SHOULD BE THE MOST ACTIVE FOR THE SHORT TERM. A STRONG SHORTWAVE/TROUGH ACROSS SOUTH CENTRAL UTAH/FOUR CORNERS AREA WILL KEEP MOVING NORTHEAST. THE EASTERN/SOUTHERN AREAS WILL BE INFLUENCED BY A LEFT FRONT QUAD OF AN 100KT UPPER LEVEL JET ASSOCIATED WITH THIS TROUGH THROUGH LATE EVENING. THIS FORCING COMBINED WITH VERY JUICY SURFACE DEWPOINTS...WEAK EASTERLY UPSLOPE COMPONENT AND MODERATE INSTABILITY ALL SUGGEST A GOOD CHANCE FOR SCATTERED TO NUMEROUS THUNDERSTORMS. HAVE PUT IN SEVERE WORDING ACROSS THE EAST AND SOUTH...WHERE THE BEST INSTABILITY AND SHEAR ARE LOCATED. LARGE HAIL...DAMAGING WINDS WILL BE THE MAIN HAZARDS...BUT CANNOT RULE OUT AN ISOLATED TORNADO DUE THE LOW LEVEL SHEAR. WEST OF THE DIVIDE...EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS...BUT INSTABILITY IS LESS...SO EXPECTING STORMS TO BE SUB SEVERE. THERE IS ALSO A THREAT FOR SOME FLOODING DUE TO THE INTENSITY OF RAINS EAST...AND TRAINING OF STORMS WEST...BUT NOT ENOUGH COVERAGE TO WARRANT A FLASH FLOOD WATCH AT THIS TIME. BY MIDNIGHT...THE ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AND MAINLY AFFECT WESTERN AND NORTHERN AREAS. SNOW LEVELS WILL BE AROUND 9500 FEET WITH A POSSIBLE COUPLE OF INCHES ACROSS NORTHWESTERN HIGH COUNTRY. ANOTHER SHORTWAVE IS EXPECTED TO AFFECT THE AREA ON SUNDAY...BUT A LEE CYCLOGENSIS WILL RESULT IN SOUTHWEST WINDS USHERING IN SLIGHTLY DRIER AIR INTO THE REGION. THIS IN COMBINATION WITH LESS INSTABILITY SHOULD RESULT IN LESS COVERAGE AND WEAKER STORMS SUNDAY/SUNDAY EVENING THAN WHAT WE ARE SEEING THIS EVENING. A WEAK UPPER LOW TO THE WEST...CUT OFF FROM THE MAIN FLOW...WILL GIVE THE WEST/NORTHWEST THE BEST SHOT AT CONVECTION SUNDAY AND MONDAY. THIS FEATURE IS EXPECTED TO WEAKEN AND SHEAR OUT BY TUESDAY...AS WEAK UPPER LEVEL RIDGE BUILDS INTO THE AREA. ALTHOUGH A DRYING TREND IS EXPECTED MONDAY AND TUESDAY...ENOUGH MOISTURE WILL STILL BE PRESENT...ESPECIALLY FOR DIURNAL CONVECTION...TO KEEP ISOLATED TO LOCALLY SCATTERED CONVECTION IN THE FORECAST. TEMPERATURES ARE EXPECTED TO BE REMAIN JUST SLIGHTLY BELOW AVERAGE DURING THE SHORT TERM. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY MODELS PUT WY IN A SHORTWAVE RIDGE ON TUE WITH AN UPPER LOW NEAR THE SOUTHERN CALIFORNIA COAST AND A TROUGH OVER THE NORTHERN PLAINS. MODELS STILL SHOW DECENT INSTABILITY AND STEEP LAPSE RATES TUE PM AND EVE. HAVE MAINTAINED THE SCATTERED SHOWERS AND STORMS. A NORTHERN STREAM TROUGH PUSHES INTO MONTANA AND WY BY LATE WED INTO WED NIGHT. THIS WOULD LEAD TO A CHANCE OF SHOWERS AND STORMS OVER THE REGION WITH A GOOD CHANCE IN THE WESTERN MTS. GFS MODEL KEEPS A CYCLONIC FLOW OVER THE AREA ON THURSDAY INTO THURS NIGHT. ECMWF IS A LITTLE QUICKER WITH THE THURS TROUGH. WILL KEEP CHANCE OF SHOWERS AND STORMS GOING THURS PM INTO THU NIGHT. WEST FLOW ALOFT ON FRIDAY WITH SOME DRYING INDICATED BY THE GFS/ECMWF. WILL KEEP CHANCE OF SHOWERS AND STORMS IN THE MTS WITH WIDELY SCATTERED ACTIVITY AT THE LOWER ELEVATIONS. GFS/ECMWF BACK THE FLOW ALOFT TO SW AND ATTEMPT TO BRING UPPER LOW OFF THE CALIFORNIA COAST INLAND NEXT SATURDAY/SAT NIGHT. IF SO THAT WOULD INCREASE SHOWER AND STORM COVERAGE OVER THE AREA. WILL START WITH SCATTERED COVERAGE FOR NOW AND SEE HOW THINGS EVOLVE IN THE COMING DAYS. HIGH TEMPS MAINLY IN THE 70S TUE AND WED. SLIGHTLY COOLER THURSDAY...THEN A LITTLE WARMER FRI AND SAT. && .AVIATION... AN UPPER LEVEL LOW PRESSURE TROUGH OVER THE WESTERN CONUS CONTINUES TO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS INTO WEST CENTRAL WY THIS WEEKEND. OVERALL...VFR CONDITIONS WILL PREVAIL EXCEPT NEAR ANY STORMS. AFTERNOON AND EVENING THUNDERSTORMS THAT DO DEVELOP COULD CONTAIN HEAVY RAIN...SMALL HAIL AND SFC WIND GUSTS TO 45 MPH. ADDITIONALLY...OCNL MOUNTAIN OBSCURATIONS WILL OCCUR DURING AND AFTER THE CONVECTIVE SHOWERS. && .FIRE WEATHER... THE EVENING WILL BE QUITE ACTIVE...WITH A GOOD CHANCE OF STORMS ACROSS THE ENTIRE REGION. THE STRONGEST STORMS ARE EXPECTED TO BE EAST OF THE DIVIDE. BEYOND TONIGHT...EAST OF THE DIVIDE IS EXPECTED TO DRY OUT...WITH ACTIVITY MORE ISOLATED IN NATURE. HOWEVER...WEST OF THE DIVIDE...CLOSE TO AN UPPER LOW SPINNING ACROSS IDAHO...WILL CONTINUE TO GIVE AREAS WEST OF THE DIVIDE A GOOD CHANCE OF CONVECTION THROUGH MONDAY. BREEZY SOUTHWEST WINDS ARE EXPECTED IN THE ROCK SPRINGS TO CASPER CORRIDOR SUNDAY AND MONDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WM LONG TERM...AR AVIATION...KPL FIRE WEATHER...WM
Hazardous weather outlook, Jun 13, 8:46 PM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 846 PM MDT SAT JUN 13 2009 WYZ001>020-022>030-141100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 846 PM MDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF WESTERN AND CENTRAL WYOMING TONIGHT. SOME OF THE STORMS...ESPECIALLY ACROSS EASTERN SWEETWATER...FREMONT...NATRONA AND JOHNSON COULD PRODUCE ONE HALF INCH DIAMETER SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THE BEST TIME FOR THE STRONGEST STORMS WILL BE THROUGH AROUND 10 PM TONIGHT. IN ADDITION... HEAVY RAINFALL WITH THE STORMS THAT ARE EXPECTED COULD CAUSE SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SUNDAY AND INTO NEXT WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY RAINFALL AMOUNTS...HAIL-SIZE OVER ONE HALF INCH AND WIND GUSTS OVER 40 MPH. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY BANKFULL STREAMS OR RIVERS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jun 13, 7:49 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 749 PM MDT SAT JUN 13 2009 WYZ006-008-140230- BIGHORN MOUNTAINS WEST-SOUTHEAST BIG HORN BASIN- 749 PM MDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR WASHAKIE COUNTY UNTIL 830 PM MDT... AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BIG TRAILS...OR 21 MILES SOUTH OF TEN SLEEP...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN WASHAKIE COUNTY...INCLUDING THE LOCATIONS OF BIG TRAILS AND STATE HWY 434 MILE MARKER 10...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A VEHICLE WITH THE WINDOWS UP. && REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. MURRELL
Local storm report, Jun 13, 7:52 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
752 PM MDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND GST 5 W SWEETWATER STATION 42.54N 108.28W
06/13/2009 M68.00 MPH FREMONT WY MESONET
&&
21Special weather statement, Jun 13, 8:01 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 801 PM MDT SAT JUN 13 2009 WYZ020-022-140245- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 801 PM MDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 845 PM MDT... AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NATRONA COUNTY AIRPORT...OR 7 MILES WEST OF CASPER...MOVING EAST AT 15 MPH. HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN NATRONA COUNTY...INCLUDING THE LOCATIONS OF EMIGRANT GAP...NATRONA COUNTY AIRPORT...RED BUTTES VILLAGE...PARADISE VALLEY...JCT I25 AND HWY 20...CASPER...BAR NUNN...I25 EXIT 191 AND EVANSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 184 AND 206. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A VEHICLE WITH THE WINDOWS UP. SMALL FUNNEL CLOUDS HAVE BEEN REPORTED WITH THE THUNDERSTORMS IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT FOR NATRONA COUNTY UNTIL 9 PM MDT. && REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. C. BAKER
Special weather statement, Jun 13, 8:09 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 809 PM MDT SAT JUN 13 2009 WYZ007-017-140300- OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN- 809 PM MDT SAT JUN 13 2009 STRONG THUNDERSTORMS WERE STILL INDICATED ACROSS A PORTION OF CENTRAL FREMONT COUNTY INCLUDING RIVERTON...KINNEAR AND PAVILLION. THESE STORMS WILL CONTINUE TO TRACK NORTH NORTHEAST ACROSS SHOSHONI AND BOYSEN RESERVOIR THROUGH 830 PM AND THEN WILL EVENTUALLY AFFECT THE OWL CREEK AND BRIDGER MOUNTAINS BY 9 PM. THESE STORMS ARE STILL CAPABLE OF PRODUCING HEAVY RAINFALL AND DANGEROUS LIGHTNING. THESE STORMS WILL BE TRACKING ACROSS AREAS THAT HAVE ALREADY RECEIVED AN ESTIMATED ONE TO ONE AND A QUARTER INCHES OF RAIN ACROSS THE BRIDGER MOUNTAINS AND UP TO ONE QUARTER OF AN INCH AT THE LOWER ELEVATIONS OF CENTRAL AND NORTHEAST FREMONT COUNTY. IF OUT TRAVELING IN THESE AREAS THIS EVENING...ANTICIPATE LOWERED VISIBILITY AS WELL AS POSSIBLE STANDING WATER ON ROADWAYS. LIPSON
Special weather statement, Jun 13, 8:22 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 822 PM MDT SAT JUN 13 2009 WYZ020-022-140315- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 822 PM MDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 915 PM MDT... AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR JCT I25 AND HWY 20...OR NEAR CASPER...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS AROUND ONE-HALF INCH...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. RESIDENTS IN EASTERN NATRONA COUNTY...INCLUDING THE LOCATIONS OF PARADISE VALLEY...RED BUTTES VILLAGE...JCT I25 AND HWY 20...CASPER... I25 EXIT 191...BAR NUNN...EVANSVILLE...I25 EXIT 182 AND EDNESS K WILKINS STATE PARK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 177 AND 203. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL FUNNEL CLOUDS HAVE BEEN REPORTED WITH THE THUNDERSTORMS IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT FOR NATRONA COUNTY UNTIL 9 PM MDT. && REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. C. BAKER
Local storm report, Jun 13, 8:57 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
857 PM MDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL BAR NUNN 42.93N 106.35W
06/13/2009 M1.25 INCH NATRONA WY TRAINED SPOTTER
VERY HEAVY RAIN
&&
CBAKERThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:04 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 41 min |
| Jun 13, 7:07 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 38 min |
| Jun 13, 7:18 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 42 min |
| Jun 13, 7:27 PM MDT | Tornado Warning | RIW | Natrona | 33 min |
| Jun 13, 8:33 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 42 min |
| Jun 14, 2:15 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 45 min |
| Jun 14, 2:54 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 66 min |
| Jun 14, 2:57 PM MDT | Tornado Warning | RIW | Hot Springs | 47 min |
Nearby
Flash Flood Warnings in Wyoming, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.